Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Is it safe to take klaricid after an IVF cycle?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8479 Questions
Is Klaricid ok to take if pregnant? I have just finished an IVF cycle and had three embryos transferred. The transfer happened on Monday and since then I have come down with sinusitis. The doctor prescribed Klaricid. I told him that I may be pregnant and he said it was safe. But I have since researched it online and found that there is some risk. Can you make it clear to me if it is safe to take or not?
Posted Wed, 15 Jan 2014 in Pregnancy
Answered by Dr. Michelle Gibson James 31 minutes later
Brief Answer: better not to use it Detailed Answer: HI, thanks for using healthcare magic Klaricid is the trade name or generic form for a drug called clarithromycin. The FDA rates it category c drug. This means that it is not recommended except in circumstances where there is no other alternative therapy and the benefit outweighs the risk to the fetus. There is limited data in humans but animal studies have been done.It may be best not to use it. Though it may not be as effective, your doctor may try amoxicillin which is category b. Category b is given to drugs where animal studies have not shown any risk though there are no adequate and well controlled studies in pregnant women. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Is it safe to take klaricid after an IVF cycle? 1 hour later
I've already taken four of the capsules. I became curious whether it was ok to take or not because I started having stomach cramps and diahorrea. Have I already done potential damage if I am pregnant?
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer: not likely to have done any harm Detailed Answer: HI The stomach cramps and diarrhoea are common side effects of antibiotics and do not indicate that any harm has been done. Because you would have only used 4 so far, it is unlikely that this small number would have an ill effect but you can speak to your doctor about another antibiotic to use instead. The other aspects of treatment of sinusitis would be warm facial compresses to encourage drainage and relieve pain, a humidifier, nasal spray. Please feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor